MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens evaluated the provided information to determined probable root cause.Qc was in range; additional sample draws were tested on the same system to generate the expected <0.006 ng/ml results.The customer used serum samples.Clot time is described by customer as 5 minutes to longer; centrifugation is 3 minutes at 6000 rpm.Allowing samples to clot adequately before centrifugation is important; samples from patients undergoing coagulation therapy may take longer to clot.Fibrin or other particulate matter that is not in the clot and not spun down when using and abbreviated spin time (3 minutes) can cause a falsely elevated result.Preanalytical variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.While there is insufficient information to determine the cause of the false results, siemens cannot rule out preanalytic factors leading to fibrin interference as the causative agent.Siemens support performed preventative maintenance on the customer instrument; reagent syringe was replaced and a broken acid sensor assembly was replaced.Therefore, siemens also cannot rule out an instrument maintenance influence as part of the potential root cause.The instructions for use states in the summary and explanation of the test states: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi.A positive troponin result is not always indicative of mi.Other conditions resulting in myocardial cell damage can contribute to elevated cardiac troponin i levels.These conditions include, but are not limited to, myocarditis, cardiac surgery, angina, unstable angina, congestive heart failure, and non-cardiac related causes, such as, renal failure and pulmonary embolism." there are not similar escalations on this tni ultra kit lot and the system is operational.No product performance issue is confirmed.No further evaluation of the device is required.
 
Event or Problem Description
A customer observed a discordant high result for two different patients using advia centaur cp tni ultra.The discordant results were not reported to the emergency room physician(s).The laboratory technician(s) retested the sample and negative results (<0.02 ng/ml) were observed, as expected.The retest results were reported to the physician(s).Two additional draws were taken from each patient and negative results were again observed.Sample draw times were not provided.Sst tiger top sample tubes were used for sample collection.Quality control was in range.The same instrument was used to test all samples.Patient treatment was not altered or prescribed based on the tni ultra results.There was no report of adverse health consequences due to the discordant tni ultra results.

Brand Name
ADVIA CENTAUR CP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10125450
Report Number1219913-2020-00130
Device Sequence Number2392612
Product Code MMI
UDI-Device Identifier00630414516219
UDI-Public00630414516219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model NumberN/A
Device Catalogue Number10317708
Device Lot Number172
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2020
Initial Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1